Alert archive / New Jersey / Special Weather Statements in 2014
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 1, 2014, 2:45 PM EDT for 4 states. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2014, 2:45 PM EDT (18:45 UTC)
- Expired
- Aug 1, 2014, 5:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Cecil County, MD, Camden County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Morris County, NJ, Salem County, NJ, Somerset County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 58 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
399
WWUS81 KPHI 011845
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT FRI AUG 1 2014
DEZ001-002-MDZ008-NJZ008>010-012-015>019-021-PAZ070-071-101>106-
012145-
CAMDEN NJ-CECIL MD-CUMBERLAND NJ-DELAWARE PA-EASTERN CHESTER PA-
EASTERN MONTGOMERY PA-GLOUCESTER NJ-HUNTERDON NJ-KENT DE-
LOWER BUCKS PA-MERCER NJ-MIDDLESEX NJ-MORRIS NJ-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-SOMERSET NJ-
UPPER BUCKS PA-WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
245 PM EDT FRI AUG 1 2014
...SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
BUCKS...CECIL...CHESTER...DELAWARE...GLOUCESTER...HUNTERDON...MERCER.
..MIDDLESEX...MONTGOMERY...MORRIS...NEW CASTLE...NORTHERN
KENT...NORTHWESTERN BURLINGTON...NORTHWESTERN CAMDEN...NORTHWESTERN
CUMBERLAND...PHILADELPHIA...SALEM AND SOMERSET COUNTIES...
SCATTERED SHOWERS AND STRONG THUNDERSTORMS WITH HEAVY RAIN WAS OVER
THE DELAWARE VALLEY AS WELL AS PARTS OF THE RARITAN AND PASSAIC
BASINS. THEY WERE GENERALLY MOVING NORTHEAST AT 20 MPH, BUT SOME
BACK BUILDING OF STORMS WAS OCCURRING IN DELMARVA.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THE HEAVY RAIN
WILL IMPACT GETAWAY TRAVEL PLANS. DO NOT ROADWAYS THAT ARE PRONE
TO POOR DRAINAGE FLOODING.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS
AND CLOUD TO GROUND LIGHTNING WILL OCCUR. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4046 7424 4018 7461 4014 7459 3938 7541
3946 7555 3959 7555 3947 7558 3933 7546
3922 7558 3938 7577 3949 7601 3953 7600
3954 7608 3967 7618 4106 7445 4101 7434
4090 7427 4090 7433 4060 7444 4061 7421
$$
TFGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:16 PM EDT, 29 minutes earlier.
Area forecast discussion, Aug 1, 2:16 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 216 PM EDT FRI AUG 1 2014 .SYNOPSIS... SEVERAL WEAK SURFACE TROUGHS WILL MOVE INTO THE AREA TODAY, BEFORE HIGH PRESSURE OVER THE WESTERN ATLANTIC PUSHES AN OFFSHORE WARM FRONT NORTHWESTWARD ACROSS THE EAST COAST THIS WEEKEND. SEVERAL DISTURBANCES WILL MOVE NORTHEAST ALONG THIS BOUNDARY THROUGH THE WEEKEND. ANOTHER COLD FRONT WILL THEN MOVE ACROSS THE AREA LATE TUESDAY INTO WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WITH THE UPDATE, WE RAISED DEWPOINTS ACROSS THE REGION BY TWO TO THREE DEGREES USING THE LAV/LAMP GUIDANCE TO REFLECT CURRENT OBS AND TRENDS THROUGH LATE MORNING AND INTO THE AFTERNOON. NOT MUCH ADJUSTMENT WAS NEEDED TO HOURLY TEMPS, AND TODAYS MAXIMUM TEMPS LOOK ON TRACK, ESPECIALLY WITH THE INCOMING MID AND HIGH CLOUDS. WE DID ADJUST POPS DOWN A BIT THROUGH THE REMAINDER OF THE MORNING, BASED ON CURRENT RADAR TRENDS AND HRRR GUIDANCE AS SHOWERS ARE HAVING A DIFFICULT TIME MAKING IT INTO OUR SOUTHERN DELMARVA ZONES, WITH SOMEWHAT DRIER MID/UPPER LEVEL AIR. WE ALSO CONFINED ANY ISOLATED TO SCATTERED TSTORM CHANCES TO THE AFTERNOON. OTHERWISE, AN ACTIVE WEATHER PATTERN WILL BE RAMPING UP IN THE NEAR AND SHORT TERM. FIRST...A SHORT WAVE TROUGH CURRENTLY OVER VIRGINIA WILL MOVE OVER THE REGION BY 18Z. THERE IS CURRENTLY AN AREA OF MOSTLY STRATIFORM PRECIPITATION ASSOCIATED WITH THIS TROUGH. HOWEVER...AS THIS TROUGH PROPAGATES NORTHEAST...IT WILL ENCOUNTER DRIER AIR ESPECIALLY IN THE MID AND UPPER LEVELS. THUS...EXPECT CLOUDS, BUT NOT NECESSARILY WIDESPREAD PRECIP TO MOVE INTO THE REGION EARLY IN THE DAY. WHAT SHOWERS AND STORMS DO MOVE INTO THE REGION SHOULD BE LIMITED IN COVERAGE, AT LEAST AT FIRST. IT DOES APPEAR THAT THERE WILL BE ENOUGH INSTABILITY TO SUPPORT THUNDERSTORMS. THE NAM EVEN SHOWS ML CAPE VALUES NEAR 1000 J/KG. HOWEVER, IT SEEMS THAT THE NAM IS OVERLY AGGRESSIVE WITH LOW LEVEL MOISTURE RETURN, AND THUS TOO HIGH ON THE INSTABILITY. ALSO, THE PERSISTENT CLOUD COVER SHOULD HELP TO KEEP SURFACE TEMPERATURES DOWN SLIGHTLY, FURTHER LIMITING INSTABILITY. THUS, THE GFS SEEMS TO HAVE A BETTER HANDLE ON THIS ASPECT, WITH ML CAPE VALUES GENERALLY LESS THAN 500 J/KG. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... RIGHT ON THE HEALS OF THE FIRST SHORT WAVE TROUGH TODAY, A SECOND UPPER LEVEL SHORT WAVE TROUGH APPROACHES THE REGION. THIS, COUPLED WITH THE MOIST SOUTHERLY AND SOUTHWESTERLY FLOW, AND A SLOW MOVING WARM FRONT WHICH APPROACHES THE REGION LATE TONIGHT, WILL MEAN INCREASED PRECIP CHANCES FOR MUCH OF THE REGION. THIS IS ESPECIALLY TRUE FOR THE EASTERN HALF OF THE REGION WHICH SHOULD HAVE SLIGHTLY BETTER LIFT, AND SEE PRECIPITABLE WATER VALUES CLIMB TO NEAR 2 INCHES BY LATE IN THE PERIOD. && .LONG TERM /SATURDAY THROUGH THURSDAY/... OVERALL THE MEDIUM RANGE IS ON PAR WITH ONE ANOTHER WITH THE SYNOPTIC FEATURES THROUGH EARLY NEXT WEEK. THE EARLY PART OF THE LONGTERM PERIOD, THIS WEEKEND, IS STILL VIEWED AS AN AVERAGE TO SLIGHTLY BELOW AVERAGE CONFIDENCE, INLAND, AS THE TIMING AND PLACEMENT OF SEVERAL SMALLER IMPULSES AND COASTAL BAROCLINIC ZONE INTERACTION OCCURS. SATURDAY...STARTING TO SEE SOME BETTER CONSENSUS, THOUGH STILL NOT GREAT, AND ACCORDING TO THE 01/00Z DATA THE NON-NCEP MEMBERS HAVE JUMPED MORE TOWARDS THE NCEP GUIDANCE IN KEEPING THE BAROCLINIC ZONE AND ITS SUBSEQUENT SURFACE WAVES MORE OFFSHORE...EC INCLUDED. THE GEFS HAS BEEN PRETTY CONSISTENT THE PAST FEW NIGHTS WHILE THE EC ENSEMBLES HAVE BEEN TRENDING LESS CONFIDENT IN THE MID-LEVELS AND AT MORESO AT THE SURFACE. PWATS INCREASE UPWARDS 1.5 TO 1.75 INCHES BY SATURDAY EVENING WITH GREATER AMOUNTS EAST OF THE DELAWARE RIVER. UPPER LEVEL JET DYNAMICS WITH THE RIGHT ENTRANCE REGION SITTING ACROSS THE MID-ATLANTIC AND AMPLE SUB-TROPICAL MOISTURE AVAILABLE FOR THE PASSING WAVES TO TAP INTO, WE COULD BE LOOKING AT A HEAVY RAIN POTENTIAL...GREATER CHANCES EAST OF THE RIVER CLOSER TO THE COAST AND FRONTAL BOUNDARY. TEMPERATURES WILL STRUGGLE TO GET OUT OF THE 70S IN A LOT OF PLACES WITH LOTS OF CLOUD COVER, RAIN, AND EASTERLY FLOW. THE METMOS SEEMED TOO LOW, AS IT USUALLY GOES CRAZY WITH STRATUS WHEN RAIN IS FORECASTED. ANY BREAKS IN THE CLOUDS FOR AN HOUR OR TWO COULD EASILY BOOST SOME LOCATIONS INTO THE LOW-80S. SUNDAY...THERE LOOKS TO BE A DRIER PERIOD, AT LEAST THE FIRST HALF OF THE DAY BEFORE A STRONGER MID-LEVEL WAVE NEARS FROM THE WEST DURING THE AFTERNOON HOURS...THIS IS THE KICKER VORT LOBE. COLD POOL INTERACTION ALOFT AND MINIMAL SURFACE HEATING SHOULD BE ENOUGH FOR SCATTERED SHOWERS WITH VERY ISOLATED CONVECTION. AGAIN, FRONTAL BOUNDARY STILL CLOSE TO THE REGION SO WE HAVE LIKELY POPS ACROSS SOUTHERN DELMARVA AND ALONG THE NJ COAST. TEMPERATURES MAY END UP BEING A DEGREE OR TWO WARMER THAN SATURDAY WITH POSSIBLY MORE BREAKS IN THE CLOUDS. MONDAY...DEPENDING ON THE TIMING OF MORE MID-LEVEL SHORTWAVES, OR LACK THEREOF, MONDAY COULD END UP BEING A MOSTLY DRY DAY. EC DOES NOT SHOW MUCH FORCING WHILE THE GFS KEEPS A FEW IMPULSES SHEARING THROUGH. GEFS PAINTS A PRETTY BROAD AREA OF AT LEAST CHANCE POPS AND GIVEN THE UNCERTAINTY AT THIS POINT DID NOT WANT TO CHANGE TOO MUCH DURING THE TIMEFRAME...CONTINUE CHANCE POPS WITH MODERATING TEMPERATURES. TUESDAY - THURSDAY...CONTINUING CYCLONIC FLOW ALOFT MAY BE ENOUGH FOR ISOLATED SHOWER ACTIVITY EACH AFTERNOON, OTHERWISE A MOSTLY DRY FORECAST IS EXPECTED THIS TIMEFRAME. WEAK FRONT MAY CROSS ON WEDNESDAY WITH OUR BEST CHANCES AT SCATTERED ACTIVITY. TEMPERATURES MODERATE EVEN MORE AND SHOULD END UP BEING NORMAL. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. WITH THE 18Z TAFS, WE HAVE INCLUDED A TEMPO GROUP FOR EITHER SHRA OR TSRA COVERING THE AFTERNOON TO EARLY EVENING TIMEFRAME TO BEST REFLECT THE POSSIBLE TIMING OF ISOLATED TO SCATTERED SHWRS/TSTORMS ACROSS THE REGION. OVERALL, MOST CIGS/VSBYS WILL REMAIN VFR, BUT AN ISOLATED SHWR/TSTORM COULD CAUSE LOCALLY REDUCED CIGS/VSBYS. THEREAFTER, WE EXPECT A BIT OF A LULL IN ACTIVITY LATER IN THE EVENING AS ISOLATED/SCATTERED CONVECTION WANES. ANOTHER DISTURBANCE AND OFFSHORE FRONTAL BOUNDARY IS THEN EXPECTED TO BRING ANOTHER ROUND OF RAIN/SHOWERS TO THE AREA DURING THE OVERNIGHT AND INTO SATURDAY, GRADUALLY SPREADING FROM SOUTHEAST TO NORTHWEST AND MAINLY IN THE 06Z TO 18Z SATURDAY TIMEFRAME. WITH THIS BATCH OF PRECIP, WE DO EXPECT CONDITIONS TO LOWER TO MVFR, ESPECIALLY FOR KACY/KMIV AND THE DELAWARE VALLEY TAF SITES, WITH SOMEWHAT LESS OF A CHANCE FOR KABE/KRDG. WITH REGARDS TO WINDS, SPEEDS ARE EXPECTED TO BE MAINLY UNDER 10 KNOTS THROUGH THE TAF PERIOD, WITH WINDS TURNING MORE FROM THE SOUTHWEST TO THE SOUTHEAST WITH TIME THROUGH THIS EVENING. THE WINDS WILL CONTINUE TO BACK MORE TOWARD AN EASTERLY TO NORTHEAST DIRECTION DURING THE OVERNIGHT AND THROUGH SATURDAY, REMAINING MOSTLY UNDER 10 KNOTS. OUTLOOK... SUNDAY...MOSTLY VFR WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE IN THE AFTERNOON. HEAVY RAIN MAY OCCUR CLOSER TO THE COAST. MVFR/IFR CONDITIONS LIKELY IN SHOWERY ACTIVITY. EASTERLY FLOW IN PLACE. MEDIUM CONFIDENCE. MONDAY - TUESDAY...VFR. ISOLATED SHOWERS POSSIBLE ON EACH AFTERNOON. MEDIUM CONFIDENCE. && .MARINE... EXPECT WINDS AND SEAS TO REMAIN BELOW SMALL CRAFT ADVISORY TODAY AND TONIGHT WITH WINDS STAYING NEAR OR BELOW 20 KT AND SEAS BETWEEN 2 AND 3 FEET. OUTLOOK... FRIDAY - TUESDAY...SUB-SCA CONDITIONS ARE EXPECTED ACROSS OUR WATERS THIS PERIOD. && .RIP CURRENTS... THE RISK OF RIP CURRENTS WILL INCREASE TO MODERATE TODAY AS THE WINDS SHIFT TO SOUTHEASTERLY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...HEAVENER NEAR TERM...JOHNSON/KLINE SHORT TERM...JOHNSON LONG TERM...HEAVENER AVIATION...HEAVENER/KLINE MARINE...HEAVENER/JOHNSON RIP CURRENTS...JOHNSON
Hazardous weather outlook, Aug 1, 5:28 AM EDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 528 AM EDT FRI AUG 1 2014 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-020930- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 528 AM EDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-024>026-020930- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 528 AM EDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE NEW JERSEY SHORE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-020930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 528 AM EDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 1, 2:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT FRI AUG 1 2014
DEZ001-002-MDZ008-NJZ008>010-012-015>019-021-PAZ070-071-101>106-
012145-
CAMDEN NJ-CECIL MD-CUMBERLAND NJ-DELAWARE PA-EASTERN CHESTER PA-
EASTERN MONTGOMERY PA-GLOUCESTER NJ-HUNTERDON NJ-KENT DE-
LOWER BUCKS PA-MERCER NJ-MIDDLESEX NJ-MORRIS NJ-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-SOMERSET NJ-
UPPER BUCKS PA-WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
245 PM EDT FRI AUG 1 2014
...SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
BUCKS...CECIL...CHESTER...DELAWARE...GLOUCESTER...HUNTERDON...MERCER.
..MIDDLESEX...MONTGOMERY...MORRIS...NEW CASTLE...NORTHERN
KENT...NORTHWESTERN BURLINGTON...NORTHWESTERN CAMDEN...NORTHWESTERN
CUMBERLAND...PHILADELPHIA...SALEM AND SOMERSET COUNTIES...
SCATTERED SHOWERS AND STRONG THUNDERSTORMS WITH HEAVY RAIN WAS OVER
THE DELAWARE VALLEY AS WELL AS PARTS OF THE RARITAN AND PASSAIC
BASINS. THEY WERE GENERALLY MOVING NORTHEAST AT 20 MPH, BUT SOME
BACK BUILDING OF STORMS WAS OCCURRING IN DELMARVA.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THE HEAVY RAIN
WILL IMPACT GETAWAY TRAVEL PLANS. DO NOT ROADWAYS THAT ARE PRONE
TO POOR DRAINAGE FLOODING.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS
AND CLOUD TO GROUND LIGHTNING WILL OCCUR. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4046 7424 4018 7461 4014 7459 3938 7541
3946 7555 3959 7555 3947 7558 3933 7546
3922 7558 3938 7577 3949 7601 3953 7600
3954 7608 3967 7618 4106 7445 4101 7434
4090 7427 4090 7433 4060 7444 4061 7421
TFGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:09 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Gloucester, Middlesex, Monmouth and 1 more | 3 hr |
| Aug 1, 1:50 PM EDT | Flash Flood Warning | PHI | Atlantic, Burlington | 4 hr |
| Aug 1, 3:27 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Morris, Somerset | 3 hr |
| Aug 1, 3:38 PM EDT | Flash Flood Warning | PHI | Mercer, Somerset | 4 hr |
| Aug 1, 4:34 PM EDT | Special Weather Statement | PHI | Sussex, Warren | 56 min |
| Aug 1, 5:10 PM EDT | Areal Flood Advisory | PHI | Berks, Bucks, Lehigh, Montgomery | 110 min |
| Aug 1, 5:42 PM EDT | Special Weather Statement | PHI | Lehigh | 93 min |
| Aug 1, 6:38 PM EDT | Flash Flood Warning | PHI | Berks, Bucks, Lehigh, Montgomery | 4 hr |
| Aug 1, 1:32 PM EDT | Areal Flood Advisory | PHI | Kent, New Castle | 4 hr |
| Aug 1, 2:20 PM EDT | Flash Flood Warning | PHI | Kent, New Castle | 4 hr |
Nearby
Special Weather Statements in New Jersey, 2014Special Weather Statements in Pennsylvania, 2014Special Weather Statements in Maryland, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.